Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/63753
Title: Analysis of parametric models for competing risks data
Authors: Maller, RA
Zhou, X
Keywords: Competing risks
Survival analysis
Mixture models
Censored data
Causes of death
Maximum likelihood estimation
Likelihood ratio test
Issue Date: 2002
Publisher: Academia Sinica, Institute of Statistical Science
Source: Statistica sinica, 2002, v. 12, no. 3, p. 725-750 How to cite?
Journal: Statistica sinica 
Abstract: Competing risk or "multiple cause" survival data arise in medical, criminological, financial, engineering, and many other contexts when death or failure of an individual or unit is classified into one of a variety of types or causes. Important issues in the analysis of such data range from basic properties, such as consistency of estimation of parameters, through more complex boundary hypothesis-testing problems, such as whether a specified list of causes is ``exhaustive'' $-$ as opposed to the possibility that some individuals may be ``immune'' to all of these causes. We give a carefully formulated parametric mixture model for competing risk data which allows for censoring and immune individuals, and for which a large-sample analysis can be developed. Under some mild assumptions, we are able to show the existence, uniqueness (local to the true parameter values with probability approaching 1), consistency and asymptotic normality of the maximum likelihood estimators when the parameters are interior to the parameter space. A formulation using "cause-specific hazards" can be treated in the same way.
Consistent estimators also exist when the parameters are on the boundary of the parameter space, as is the case for example when testing for exhaustiveness of causes. The ``deviance'' statistic for testing this hypothesis is shown to have as its large-sample distribution a 50-50 mixture of a chi-square distribution with 1 degree of freedom, and a point mass at 0. Competing risks data with no censoring can be analyzed similarly.
URI: http://hdl.handle.net/10397/63753
ISSN: 1017-0405
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

23
Last Week
4
Last month
Checked on Oct 16, 2017

Google ScholarTM

Check



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.